What's wrong with my Birth Control?

Patient

Q: I am 26 years old, and have the Paragard IUD. My periods have been getting later and later, and I am now more than a week over when I should have started. I've been experiencing slight nausea, more mild than usual cramping, mood swings, dizziness and fatigue. I took 2 pregnancy tests yesterday, both were negative. I did a string check on my IUD, and I'm not entirely sure what's going on, but it doesn't feel like it normally does. I don't feel the tips of the strings like usual. If what I'm feeling IS the strings, it almost feels like the side of one like they are longer and curling up. I've made an appointment with my OB, but they can't get me in until the 1st of October. Could my IUD have dislodged causing an infection? Could I be pregnant and it's too early to read on a test?

Symptoms:  Nausea, cramping, mood swings, dizziness, fatigue
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews